Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 19, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Mar 7, 2021, 4:07 AM EST. It took effect at Mar 7, 2021, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2021, 4:07 AM EST (09:07 UTC)
- In effect from
- Mar 7, 2021, 7:00 PM EST
- Expired
- Mar 8, 2021, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
319 WHUS73 KMQT 070907 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 407 AM EST Sun Mar 7 2021 LMZ248-250-071715- /O.NEW.KMQT.SC.Y.0019.210308T0000Z-210308T1500Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 407 AM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 7 PM this evening to 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
203 WHUS73 KMQT 071457 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 957 AM EST Sun Mar 7 2021 LMZ248-250-072300- /O.CON.KMQT.SC.Y.0019.210308T0000Z-210308T1500Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 957 AM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 7 PM this evening to 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
198 WHUS73 KMQT 072109 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 409 PM EST Sun Mar 7 2021 LMZ248-250-080515- /O.CON.KMQT.SC.Y.0019.210308T0000Z-210308T1500Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 409 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...South winds 10 to 20 kt becoming southwest and west winds 5 to 15 kt late tonight. Waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
313 WHUS73 KMQT 080209 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 909 PM EST Sun Mar 7 2021 LMZ248-250-081015- /O.CON.KMQT.SC.Y.0019.000000T0000Z-210308T1500Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 909 PM EST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * WHAT...South winds 10 to 20 kt becoming southwest and west winds 5 to 15 kt. Waves 3 to 6 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 10 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TAP
081 WHUS73 KMQT 080905 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 405 AM EST Mon Mar 8 2021 LMZ248-250-081500- /O.CON.KMQT.SC.Y.0019.000000T0000Z-210308T1500Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 405 AM EST Mon Mar 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Waves 3 to 6 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:33 AM EST, 34 minutes earlier.
Area forecast discussion, Mar 7, 3:33 AM EST, 34 minutes before
Area Forecast Discussion National Weather Service Marquette MI 333 AM EST Sun Mar 7 2021 .SHORT TERM...(This evening through Sunday) Issued at 254 PM EST SAT MAR 6 2021 Current RAP analysis and GOES WV imagery continues to show an upper level low that is still over the Canadian Maritimes, allowing for a sfc high pressure to hold over the Upper Great Lakes. Position hasn't really changed from yesterday but that will slowly change throughout the day. Northerly flow is still occurring which has been bringing in lake-effect clouds mainly from Marquette eastward, along Lake Superior. Drier air will filter into the area again, like yesterday, and will see clouds start to dissipate through the afternoon and evening. Winds will be relatively light tonight as the upper level low slides further east as ridging from over the northern plains will move closer to Upper Michigan, bringing in warmer air thanks to southerly flow. Winds could be a little breezy for Sunday with tightening of pressure gradient aloft. Not expecting any pcpn for this period but may have just a slim chance of some light pcpn over the Keweenaw late Sunday into Monday. Temperature will be similar again as to what they where yesterday, even with a few places overachieving by reaching the mid 40s. That may happen again today depending on the cloud cover since there is more of it today than yesterday. Given that, expect upper 20s to near 30 along the Lake Superior Shoreline and east where clouds hang on longer while mid to upper 30s and a few low 40s south and west. With clouds clearing and fairly light winds tonight, could get quite chilly especially over the interior west and east with good potential of seeing lows below zero in those areas tonight. Highs Sunday will be warmer with upper 30s to mid 40s over the central and west with good mixing and southerly flow, allowing for a good diurnal swing to occur in those areas with warming quickly through the morning. Wouldn't surprise me if a couple spots did reach 50 degrees for a brief period. East will remain in the low 30s with southerly winds off Lake Michigan keeping it cooler out there. .LONG TERM...(Monday through Saturday) Issued at 332 AM EST SUN MAR 7 2021 The warmup for this week has been well advertised by now, with very little spread among modeling centers and their ensemble systems for Monday through Wednesday. NAEFS and EPS continue to show 850 mb temps near the 90th percentile of climatology on Monday, and then above the 90th percentile throughout the Upper Great Lakes on Tuesday and Wednesday. The 90th and 97.5th percentiles, respectively, at Iron Mountain (period of record since 1899) are 46 and 57 on March 9th (Tuesday), and 47 and 52 on March 10th (Wednesday). From a strictly climatological perspective, that would suggest highs around 50 each day there (and by extension throughout the Wisconsin-bordering counties). From a dynamic perspective, stiff southerly winds on Tuesday could allow for deep mixing and skyrocketing temperatures, but any mid-level cloud cover or early morning fog could temper that warming. Right now all of the GEFS members have surface dew points below freezing Tuesday morning, so widespread fog/low clouds likely won't be an issue on Tuesday. Thus, Tuesday is likely to be the warmest day of this warmup. Went with the NBM 75th percentile for highs in most areas which ends up being in the mid 50s west and central. Regressed back down closer to the colder CONSRaw east where temps will likely be kept in the 40s by onshore flow from Lake Michigan. When it comes to fog/low clouds, Tuesday night is a different story. By that point, low-level moisture will be surging northward. Dew points are likely to remain above freezing through the night Tuesday night which on top of the very ripe snowpack will in all likelihood lead to widespread fog. That fog/moisture plus a continued southerly gradient wind will keep temps mostly in the low 40s Tuesday night. Fog and low stratus will linger into Wednesday, followed by deeper saturation and lift during the day with mid-level theta-e advection ahead of an approaching strong cold front. This means clouds and rain for much of Wednesday, so despite temps aloft as warm or warmer than on Tuesday, surface temps will end up a bit cooler, around 45 most areas, except in the mid 50s again south-central. The rain and melting snowpack on Wednesday could lead to some minor ponding of water in low-lying areas and rises on the rivers. However, GEFS mean QPF is less than 0.5" and the EPS mean QPF is similar. Therefore, any significant hydro issues seem unlikely at this point. The tricky part of the long-term forecast period is what happens once that cold front moves through Wednesday night. Models resolve a decent mid-level short wave lifting northeastward along but mostly behind the front Wednesday night. The upper-level jet structure isn't forecast to be aligned in a pattern that would support a classic heavy anafront precip event. However, with the forcing from that wave coming mostly in the cold air, there is some potential for rain to change to freezing rain and then snow from west to east across the U.P. Wednesday night. Although GFS soundings show a decent frontal warm nose aloft at the same time as surface temps crash below freezing, freezing rain is not likely to be high-impact (if it happens at all) because of the multi-day warm spell leading to warm ground temps and surfaces that are already wet. Because the probability of impactful freezing rain is low, and it's still 4+ days out, took any mentions out of the forecast for now. However, there could still be a period of wet, slushy snow Wednesday night that could accumulate a few inches if everything works out just right. Right now, the best chance for any accumulating snow is across the western half counties. The south-central and east are unlikely to see much if any snow from this wave. From Thursday into next weekend, the general trend will be temps cooling back to near normal for this time of year. Models are in fair agreement in showing a brief cooldown on Friday that would be enough for some light lake-effect snow showers east half. After that, considerable spread starts to emerge in the ensemble guidance, so confidence in any details for next weekend is much lower. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1140 PM EST SAT MAR 6 2021 VFR conditions at KIWD and KCMX until Sun evening when MVFR conditions will move in. KSAW will see some MVFR cigs overnight before these mix out Sun morning and then MVFR returns Sun evening. Some LLWS will move through KIWD and KCMX Sunday evening. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 254 PM EST SAT MAR 6 2021 North winds around 20 kts will slowly diminish across the east half of the lake through tonight and remaining below 20 knots through early Sunday morning. Winds will turn more out of the south Sunday mid morning and increase to 15-25 knots across most of the lake, except for the far western end. Could have some areas over the central and east get to 30 knots late Sunday afternoon and evening. There may be a few gale force gusts to 35 knots as well. Winds will fall below 20 knots for Monday and Tuesday before increasing to 20- 30 knots with some gale force gusts possible out of the south by late Wednesday ahead of next system moving towards the lake. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JH LONG TERM...RJC AVIATION...07 MARINE...JH
Hazardous weather outlook, Mar 7, 3:58 AM EST, 9 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 358 AM EST Sun Mar 7 2021 MIZ001>007-009>014-084-085-080900- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 358 AM EST Sun Mar 7 2021 /258 AM CST Sun Mar 7 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Some light freezing drizzle is possible tonight, mainly in the central and eastern portions of Upper Michigan. This could result in a light glaze developing on untreated surfaces. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-080900- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 358 AM EST Sun Mar 7 2021 /258 AM CST Sun Mar 7 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few southerly gale force gusts are possible over the east half of Lake Superior Tuesday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-080900- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 358 AM EST Sun Mar 7 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. RJC
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.